KUMJ | VOL. 15 | NO. 1 | ISSUE 57 | JAN.-MARCH, 2017

Upper Gastrointestinal Bleeding in Aluminium Phosphide Poisoning
Behera C, Krishna K, Arava S

Aluminium phosphide is one of the most common poisons used for suicide in an agricultural country like India. Death is usually due to myocarditis which occurs within few hours of ingestion. There are many late complications reported in medical literature, however toxic effects on the gastrointestinal system, particularly corrosive action leading to massive haemorrhage is rarely reported. A 30 year old male developed upper gastrointestinal bleeding on the second day after consumption of aluminium phosphide. An exploratory laprotomy was done followed by adhesinolysis, gastrostomy closure with feeding jejunostomy and drainage. He died after eight days of ingestion. The autopsy findings of this rarely reported case along with review of literature on corrosive action of Aluminium Phosphide is discussed.
Keyword : Aluminum phosphide, bleeding, corrosive, mucosal erosion, stomach mucosa